I had Juvederm injected in my cheeks 6 weeks ago. I was bruised badly. Had a hematoma. 4 weeks ago I had it dissolved with Vitrase. I still have the bulge under my eye, deep pronounced crease and discoloration in the crease right exactly where the bruise was. My doctor doesn't know what it is and suggests IPL treatment. I'm horrified. I got so many wrinkles under my eyes that I never had and this horrible looking eye. Please help!
How Long Will It Take to Heal from Hemosiderin Staining Resulting from Juvederm Injection to the Under Eye Area? (photo)
Doctor Answers (7)
Treatment of dark circles or skin discoloration caused by hemosiderin staining
Hemosiderin staining refers to brownish discoloration near the skin's surface. It occurs as a result of the breakdown of blood breakdown products and therefore usually occurs following surgery, injection of fillers, leg veins, trauma, etc. The discoloration is caused by iron deposits. Left on its own, hemosiderin staining resolves extremely slowly. Topical creams and treatments are not of benefit in treating this condition. Q-switched laser treatment (the same type of laser used to remove tattoos) typically produces excellent clearing of hemosiderin staining in 1-3 treatments. There is little recovery time and the risk of treatment is low.
How Long Will It Take to Heal from Hemosiderin Staining Resulting from Juvederm Injection to the Under Eye Area?
There are so many thoughts on causes, results, types of fillers for under eye hollows that it is hard to find a specific algorithm to follow. In my practice I prefer Restylane over Juvederm but honestly micro PRP fat grafts (following Coleman's techniques) seem to give better results. As for your specific case do the Q switched laser to help lighten the color changes. Than at 6 months think about micro fat PRP grafting.
Treatment for Hemosiderin Staining
Hi Alenka. We have successfully treated patients with your issue before using q-switched lasers. The treatment is akin to removing dark scars from trauma but the issue lies deeper because of the original vascular component (the bruising).
We are also in Orange County, and we offer a free consultation.
Web reference: http://www.celibre.com/Default.aspx
You might also like...
How long for hemosiderin to clear after a bruise?
Everyone is different, so that is a difficult question to answer. But it will fade over time from weeks to months. The bigger issue is that you see the deep groove which my be casting a shadow and making it look darker than it actually is. We I Juvederm is not the best product for tear troughs we have found. You might consider having the area re-treated after you are sure all the previous product is removed using Restylane or Belotero. We have also had good results using a blunt cannula in that area which produces less risk of bruising.
Bruising when getting under eye filler can be avoided with blunt cannulas
I'm sorry you were so bruised after fillers for the tear troughs. This can almost be avoided 100% with using blunt cannulas. The hemosiderin can be improved with a laser, but it's not easy in that area because of the proximity to the eye. I would wait longer and see if the body can get rid of it. The number one problem I get asked about on Realself is filler around the eye. I would like to recommend that anyone who wants this area corrected go to someone that uses cannulas and has done a ton of these. It is very routine in our office, probably 5 per day.
Sorry to here about your adverse event. This is why it is so important to be off anti- platelet drugs BEFORE filler treatment like ASA, NSAIA’S, Plavix, etc. Your photo series clearly indicates some improvement. The resolution of hemosidern can take several months. The good news that laser ablation with a laser (532) can be quite effective. May I suggest you give it 3 to 4 months to resolve. Then, if still present consider a laser specialist. Best,
Gary R Culbertson, MD, FACS
Tear Trough Lump After Juvederm and Bruising
If there is an additional product, degrade with the enzyme until it is gone or made less noticeable. Then, reinject the area below that with Restylane. If this truly a bruise remnant or hemosiderin deposit it should continue to improve.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.